Oregon, 2005High Wind in Oregon, December 22, 2005
December 22, 2005 · NWS MFR · 11 events in 2 counties and zones
A High Wind Warning was issued for ORZ021/022 at 21/2150 PST, effective from 22/0500 PST until 22/1200 PST. The warning was expired at 22/1150 PST.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for ORZ021/022 at 21/2150 PST, effective from 22/0500 PST until 22/1200 PST. The warning was expired at 22/1150 PST. The above observations verified the warning, but the effective time of the warning should have started earlier.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 21, 9:00 PM PST, 4 hours earlier.
Area forecast discussion, Dec 21, 9:00 PM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 PM PST WED DEC 21 2005
.DISCUSSION...
WSR-88D RADAR SHOWS RAIN SHOWERS CONTINUING ACROSS THE FORECAST
AREA. SPOTTERS IN CURRY COUNTY REPORTING COPIOUS AMOUNT OF RAINFALL.
SATELLITE PICTURE SHOWS GOOD MOISTURE FETCH INTO SOUTHERN OREGON
COAST OVERNIGHT. MAIN ATTENTION SHIFTS TO THURSDAY AS ANOTHER STRONG
FRONT MOVES THROUGH THE COASTAL WATERS. THIS FRONT WILL AGAIN
PRODUCE VERY STRONG WINDS AND WILL UPGRADE THE HIGH WIND WATCH TO
HIGH WIND WARNING WITH GALE WARNING IN THE COASTAL WATERS. WITH
RECENT RAINFALL RIVERS HAVE RISEN SOME AND WILL CONTINUE WITH THE
RIVER STATEMENT FOR THE ILLINOIS AND THE APPLEGATE RIVERS.
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS IN LOW CLOUDS AND RAIN.
HIGHER TERRAIN WILL BE OBSCURED BY WEATHER. WINDY AT THE COAST AND
IN THE SHASTA VALLEY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...........FLORENCE OR TO OR/CA BORDER 0-60 NM.
SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING......ORZ021/022 THURSDAY 6 AM TO 6 PM..
CA...GALE WARNING...........OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 21, 5:34 AM PST, 19 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
534 AM PST WED DEC 21 2005
PZZ350-353-356-370-373-376-221430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
534 AM PST WED DEC 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING IS IN EFFECT THROUGH THIS AFTERNOON. FOR DETAILS SEE
THE COASTAL WATERS FORECAST.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ021-022-221430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
534 AM PST WED DEC 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING UNTIL 6 PM THIS
EVENING. FOR DETAILS SEE HIGH WIND WARNING. HIGH SURF ADVISORY IS
IN EFFECT UNTIL UNTIL 10 PM THIS EVENING. FOR DEATAILS SEE HIGH SURF
ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORR
In the hours before
Local storm report, Dec 21, 11:31 PM PST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1131 PM PST WED DEC 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM HEAVY RAIN 4 N GOLD BEACH 42.47N 124.42W
12/21/2005 1.80 INCH CURRY OR TRAINED SPOTTER
12 HOUR RAINFALL ENDING AT 11 PM WEDNESDAY.
&&
ORRHigh Wind, South Central Oregon Coast
- When
- December 22, 1:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 22, 1:30 AM PST to 2:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 43 kt (49 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 22, 2:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 22, 3:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 22, 4:00 AM PST to 5:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 22, 4:30 AM PST to 5:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 55 kt (63 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 22, 6:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 22, 6:55 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 72 kt (83 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 22, 10:55 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 22, 11:30 AM PST to 12:30 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 22, 12:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Colorado, December 22, 20051 death · 1 event
- Heavy Snow in Idaho, December 22, 20053 events
- Heavy Snow in Utah, December 22 to 23, 20052 events
- Debris Flow in California, December 22, 20051 event
- Winter Storm in Montana, December 22, 20051 event
- Debris Flow in California, December 22, 2005$2,000 · 1 event
- Dense Fog in Arkansas, December 22, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484633, 5485633, 5485630, 5484630, 5485631, 5484634, 5485632, 5484635, 5484636, 5484632, 5484631.